Help Me ASAP
Apr 28, 2002
Dear Dr Brian I'm On Viracept, Epiver,& Zerit But listen I just came from my doctors appointment and she wants to take the viracept away and put me on Kaletra my CD4 count is like 663 but was 887 and viral load now is 116 does that mean that the virocept is not working and does that mean I'am dieing ? she really does not give me alot of insite but she gave me the altimatom of stop takeing the medication or Keep taking it but with the Kaletra because she would always ask me what was the highest viroload that I had which was 45,000 and CD4 was like 440 and started on medications right away so please Get back ASAP and what steps should I use oh yeah i've been HIV +for years seens I was 16 & now I'm 23 but never been sick nor hospitalized? or phnumonia some times I just don't no who to trust now day's!!
Response from Dr. Henry
I don't know why Brian hasn't anwered so I will offer my thoughts. A CD4 count of 663 and a viral load of 116 is overall excellent. If your CD4 count has never been below 440 then perhaps your need to be on treatment is minimal (the experts have been changing their opinion about that). If your goal is to be on treatment then an undetectable viral laod is preferred to avoid resistance. Other options exist besides switching the Viracept to Kaletra (ie changing the Epivir + Zerit to Trizivir= changing the D4T to AZT and adding abacavir) or adding tenofovir. You could also consider a study like the SMART study (comparing continuous treatment to intermittent treatment). You are in good shape overall and have lots of options. You deserve a long session with your HIV doc or one of his/her assistants to discuss options. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Runny Nose An Ars Symptom?
- Do People Get HIV From Blowjob From A Prostitute?
- Ache In Testicles After Giving Handjob Worried I Have HIV
- Black Spots After Sharing Dildos Worried I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.